Wednesday, September 17, 2008

This and That and Steroids

Sharel took me to and from chemo #7 today. Thank you!!!!! So far so good. I didn't get to sleep until 5:30am - the steroids keep me wired. My blood pressure this morning was 156/80 - it's NEVER ever been that high - even when I was in the hospital last week with the kidney infection. The nurses said it might be the steroids and only getting 1.5 hours sleep this morning/last night.

The steroids have also caused another trauma in my life. I realized last night (when I wasn't sleeping) that due to the steroids, I will not be able to compete in the 2012 London Olympics. Not that I was making plans, but to know something is completely off-limits now was a bit of a startle. (As I see it, even if my blood doesn't show the steroids by then, my almost-existent transparent hairs would show that I have used them... sigh...)


Laurie said...

Lisa, I love your humor. Hey, I can relate about the steroid thing. I took a fairly high dose of prednisone for about 6 weeks this summer. It did ALL the nasties it could possibly do and NONE of the good stuff it was supposed to do. My favorite was the "moon face", and oh yes, the extreme sweating which went over very well with me during our trip to Virginia, humidity center of the universe. I couldn't take a drink without my teeth rattling on the glass. Speaking of teeth, mine became extremely sensitive to cold, and my facial hair (who cares about the rest!) grew three times faster than normal so if you can figure out a way to limit it to your head you'll be in great shape. And about the Olympics. Dang it all, I was hoping to go with you!

Laurie said...

Noticed your absence at church today. Just want you to know you are missed.